A coroner has recorded a verdict of accidental death after a teenager died when he took a legal high. Adam Hunt, who was 18, died at Southampton General Hospital in August. He had taken the drug AMT, which he told a friend he had bought online. After the verdict, his family said,
We are pleased with the verdict of Southampton Coroner’s Court today where the Coroner recorded a verdict of accidental death, through experimentation with AMT.
It was clear Adam had everything to look forward to in life, including an imminent holiday to the US with a friend, paid for by his Father, and his love of Southampton football club. Adam was happy and considerate and even on the day of being hospitalised, had gone to his Mother’s workplace in order to give her lunch.
There was no indication in the past that Adam had a drug habit.
As Adam’s parents, we plead with those who sell ‘legal highs’ on the internet and in local shops; please don’t sell ‘legal highs’.You have no idea what is actually in the products you sell. You have no idea what the actual dosage is within the product you sell. You have no idea what impact the consumption of your products may have on different types of people.Your products could kill somebody."
– Adams mother, Bernadette, and father and step-mother, Darren and Jayne
A teenager has been speaking about the moment he thought he was going to die after taking a so-called "legal high". Matt Ford, who's 17 and from Kent, collapsed and suffered a seizure after inhaling a herbal substance. Tom Savvides talks to Matt, Julian Brazier MP and Maryon Stewart.
Hampshire Police have named the 18-year-old from Southampton who died on Sunday 18th August.
He has been named as Adam Hunt from Millbrook Road East in Southampton.
From initial enquiries it appears the teenager took two psychoactive substances before he was taken seriously ill on the previous Wednesday.
However, the exact cause of his death has not been established.
His parents Bernadette and Darren have released a statement in tribute to Adam.
They said: "Adam was a much loved son. He was a very normal young man with interests that ranged from football and music to clothes and girls. He was very thoughtful and caring and loved his family and friends dearly."
“One of the things we will always remember though about him was his fantastic sense of humour. It is very hard to think we will not get to laugh or talk with him anymore. His life had such potential and was all in front of him, sadly it has been cut prematurely very short."
Police have confirmed that an 18-year-old man from Southampton has died on Sunday 18th August at Southampton General Hospital.
The man's next-of-kin have been informed but the man can not be identified until all procedures have been completed.
A post-mortem examination will be held later this week to establish the cause of death.
Superintendent Ben Snuggs said: "This is a very sad time for this young man’s family and our thoughts and condolences are with them."
This tragic death shows how important it is that people realise the dangers associated with taking ‘legal highs.’ They are not necessarily safe and sometimes have been shown to contain potentially lethal substances.
This is the third extremely serious case involving AMT in Hampshire since last year. I would therefore urge people who are considering taking any type of non-personally prescribed drug to think very carefully about the potential consequences.”
A teenager who took a 'legal high' drug bought via the internet has died at Southampton General Hospital. The 18-year-old's mother phoned an ambulance after finding him in his bedroom on Wednesday 14th August.
He said he had taken Alpha Methyltryptamine (AMT) which had been ordered from Holland.
Police have issued a warning about the use of so-called 'legal highs'.
Just because something is not illegal does not make it safe. Unfortunately, it appears that anyone can call anything a ‘legal high’ and sell it as ‘safe’. It only becomes clear it is not safe when someone becomes severely harmed by taking it and subsequent investigations reveal substances within the compound can be lethal."